Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 16, 2006, 5:01 PM CDT for Marion County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 5:01 PM CDT (22:01 UTC)
- Expired
- Oct 16, 2006, 5:16 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 2:24 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 162202
TORJAN
MSC091-162230-
/O.NEW.KJAN.TO.W.0092.061016T2201Z-061016T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 530 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER MARION
COUNTY...OR ABOUT 6 MILES NORTHEAST OF COLUMBIA...MOVING NORTH AT
40 MPH.
* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3126 8974 3128 8984 3135 8982 3136 8980
3142 8980 3143 8979 3142 8975 3142 8967
3123 8965
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 162216
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT MON OCT 16 2006
MSC091-162226-
/O.CAN.KJAN.TO.W.0092.000000T0000Z-061016T2230Z/
MARION MS-
516 PM CDT MON OCT 16 2006
...THE TORNADO WARNING FOR MARION COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNDAO WARNING HAS MOVED OUT OF THE
COUNTY.
LAT...LON 3126 8974 3128 8984 3135 8982 3136 8980
3142 8980 3143 8979 3142 8975 3142 8967
3123 8965
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:15 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 16, 3:15 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT MON OCT 16 2006
...FLASH FLOOD AND SEVERE WEATHER EVENT POSSIBLE FOR TONIGHT...
.DISCUSSION...CORRECTION FOR WIND ADVISORY FOR THE NORTHWEST DELTA
REGION FOR THIS EVENING.
TONIGHT THROUGH TUESDAY TUESDAY NIGHT...
LATEST SATELLITE IMAGERY SHOWS THAT A HEAVY RAIN EVENT IS UNDERWAY
ACROSS THE REGION WITH A LARGE CONVECTIVE COMPLEX. A SERIES OF
MIDLEVEL SHORTWAVES WERE NOTED MOVING ACROSS THE REGION. THIS WAS
AHEAD OF A STRONG SHORT WAVE MOVING THROUGH THE SOUTHERN
PLAINS...WHICH WAS PUSHING DEEP GULF MOISTURE(PRECIP WATER OVER 2.5
INCHES...WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL) OVER THE
REGION. SURFACE ANALYSIS SHOWS THE WARM FRONT MOVING NORTH OVER THE
REGION WITH THE SURFACE LOW OVER SOUTHWEST ARKANSAS.
CONCERNING FLASH FLOOD POTENTIAL...SEVERAL INGREDIENTS HAVE
COME TOGETHER FOR VERY HEAVY RAINFALL OVER THE FORECAST AREA AREA
FOR TONIGHT. A TROPICAL AIRMASS WITH PRECIPITABLE WATER VALUES > 2.5
INCHES (250% AVG) EXISTS OVER THE REGION IN A VERY FAVORABLE
TROUGH-TO-RIDGE SYNOPTIC PATTERN ACROSS THE SOUTHERN CONUS. AREA
RADARS ARE SHOW MODERATE TO HEAVY RAINS ACROSS THE REGION ALONG WITH
SOME STRONG TO SEVERE CONVECTION.
WHILE THIS CONVECTION IS CURRENTLY INTERCEPTING THE RICHER GULF
AIR...THAT WILL NOT BE THE CASE ONCE THE PRIMARY TROUGH AXIS OVER
THE SOUTHERN PLAINS APPROACHES FROM THE WEST. THE BUCKLING UPPER JET
AHEAD OF THE TROUGH AND STRENGTHENING LARGE SCALE FORCING/LOW LEVEL
JET WILL KEEP THE TROPICAL AIRMASS MOVING NWD OVER THE FORECAST AREA FOR
TONIGHT. THE GFS INDICATES WET-BULB ZERO HEIGHTS WILL RISE TO ABOVE
600MB. EXPECT GREATEST FORCING OVER THE AREA TO OCCUR DURING THE
LATE AFTERNOON AND EVENING HOURS RESULTING IN WIDESPREAD HEAVY
RAINFALL. WILL CONTINUE THINKING OF 2-5 INCHES STORM TOTALS ON
AVERAGE...BUT HIGHER AMOUNTS ARE LIKELY AND LOCATION WILL DEPEND ON
WHERE DEEPER CONVECTION CAN DEVELOP AND TRAIN. MODELS CONTINUE TO
VARY ON QPF SOLUTIONS...BUT STILL FEEL AREA ALONG AND NW OF THE
NATCHEZ TRACE MIGHT MOST FAVORABLE FOR GETTING RAINFALL GREATER THAN
5 INCHES. WILL CONTINUE FLASH FLOOD WATCH FOR ENTIRE AREA FOR
TONIGHT ANY CASE AS SET-UP SUGGESTS PROLIFIC RAINFALL TOTALS COULD
OCCUR JUST ABOUT ANYWHERE IN AREA WHEN ALL IS SAID AND DONE TUESDAY
MORNING.
CONCERNING SEVERE WEATHER POTENTIAL...WITH TORNADO WATCHES ACROSS
THE REGION AND STRONG LOW LEVEL SHEAR. SEVERE WEATHER WILL CONTINUE
MAINLY SOUTH OF INTERSTATE 20 AS VERY RICH (LOW LCL) MARINE LAYER
SURGES NWD INTO SOUTHWEST PORTIONS OF THE FORECAST AREA BEHIND THE
SURFACE WARM FRONT IN A STRONGLY SHEARED ENVIRONMENT (0-1KM
EFFECTIVE SHEAR 40KTS). THE MAIN RISKS WILL BE DAMAGING WIND GUSTS
AND ISOLATED TORNADOES ACROSS THE SOUTH HALF THROUGH THE EVENING
HOURS. OTHERWISE WENT CLOSE TO MAV TEMP GUIDANCE AND KEPT HIGH POPS
FOR TONIGHT AND A LITTLE HIGHER THAN GUIDANCE FOR TUESDAY
MORNING./17/
LONG TERM...(WEDNESDAY THROUGH MONDAY)...
THE UPPER PATTERN WILL BE RATHER PROGRESSIVE WITH SYSTEMS COMING THROUGH
EVERY 2 TO 3 DAYS. MEDIUM RANGE MODELS SHOW ANOTHER UPPER TROUGH
SWINGING THROUGH THE PLAINS AT MIDWEEK. THE ASSOCIATED COLD FRONT
WILL PUSH THROUGH THE REGION ON WEDNESDAY NIGHT. THE NAM AND GFS
AGREE THAT THERE WILL BE SOME RAIN WITH THE FRONT. PRECIPITABLE
WATER WILL INCREASE TO AROUND 2 INCHES. THE GFS WAS MORE POST
FRONTAL WITH THE RAINFALL. THERE WILL BE SOME UPPER JET
DYNAMICS...BUT LIMITED INSTABILITY. SO WILL KEEP IT SHOWERS FOR THIS
SYSTEM.
UPPER FLOW FLATTENS BACK OUT QUICKLY FRIDAY AFTERNOON AND THE NEXT
SERIES OF SHORT WAVES WILL ALREADY BE ON THE WAY AS THEY DROP
THROUGH INTO THE NORTHERN PLAINS. COOL HIGH PRESSURE WILL MOVE
ACROSS THE REGION FOR THURSDAY NIGHT THROUGH FRIDAY AS THE UPPER
TROUGH SWINGS ACROSS THE REGION. THE NEXT COLD FRONT WILL MOVE
TOWARD THE REGION ON SATURDAY AND PUSH THROUGH ON SATURDAY NIGHT
INTO EARLY SUNDAY. PRECIPITABLE WATER WILL RISE TO AROUND 1.8 INCHES
AS ANOTHER UPPER TROUGH SWINGS THROUGH THE AREA FOR THE WEEKEND. THE
RAINS WILL CLEAR OUT BY SUNDAY AFTERNOON. A COOL AND DRY
AIRMASS WILL BEGIN THE UPCOMING WORK WEEK.
AS FAR AS POPS ARE CONCERN THE MODELS SEEM TO GO BACK AND FORTH ON THE
RAINFALL POTENTIAL WITH THURSDAY SYSTEM.
AS FAR AS TEMPS ARE CONCERN WILL KEEP TO CURRENT FORECAST./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 87 62 87 / 100 35 7 12
MERIDIAN 65 86 55 86 / 100 68 7 12
VICKSBURG 66 88 61 88 / 100 13 7 12
HATTIESBURG 70 90 60 89 / 100 68 6 12
NATCHEZ 69 87 64 87 / 100 17 7 12
GREENVILLE 63 84 60 88 / 100 10 8 12
GREENWOOD 66 83 60 87 / 100 16 7 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ026-
MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ034-MSZ035-MSZ040-MSZ041.
LA...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007-LAZ008-
LAZ009.
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-ARZ075.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-ARZ075.
&&Hazardous weather outlook, Oct 16, 3:34 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT MON OCT 16 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 172034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF INTERSTATE 20. A STRONG UPPER LEVEL LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST THIS AFTERNOON...SENDING A WARM FRONT AND TROPICAL AIR NORTHWARD ACROSS THE AREA. ALTHOUGH INSTABILITY IS WEAK IN THE TROPICAL AIRMASS...THERE WILL BE JUST ENOUGH TO PRODUCE STRONG THUNDERSTORMS OVER THE OUTLOOK AREA...ESPECIALLY TO THE SOUTH OF INTERSTATE 20. VERY STRONG WIND SHEAR WILL CREATE A FAVORABLE ENVIRONMENT FOR STORMS TO BECOME SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. ONCE AGAIN...THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST SOUTH OF INTERSTATE 20...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. THE RISK FOR SEVERE WEATHER WILL DIMINISH LATE TONIGHT. ...FLOODING... FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA AS A VERY MOIST TROPICAL AIRMASS SURGES NORTH AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. RAINFALL WILL BECOME VERY HEAVY LATE THIS AFTERNOON...AND REMAIN HEAVY TONIGHT WHICH COULD SET THE STAGE FOR FLASH FLOODING OF STREAMS AND LOW-LYING AREAS. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ...NON PRECIPITATION... A WIND ADVISORY WILL BE IN EFFECT FOR THE NORTHWEST DELTA REGION FOR SUSTAIN WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. FOR THE REST OF THE REGION A LAKE WIND ADVISORY WILL BE IN EFFECT WITH WINDS OF 20 MPH WITH GUSTS TO AROUND 30 MPH. THESE ADVISORIES WILL BE IN EFFECT UNTIL 10 PM. THIS WILL BE DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION FROM A STORM SYSTEM THAT WILL MOVE OVER THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT...OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT MONDAY OCTOBER 23. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:03 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 19 min |
| Oct 16, 2:13 PM CDT | Tornado Warning | JAN | Jefferson Davis, Simpson | 47 min |
| Oct 16, 2:46 PM CDT | Tornado Warning | JAN | Rankin | 17 min |
| Oct 16, 2:55 PM CDT | Tornado Warning | JAN | Jones | 14 min |
| Oct 16, 3:22 PM CDT | Tornado Warning | JAN | Jasper | 27 min |
| Oct 16, 3:36 PM CDT | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 6 hr |
| Oct 16, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 38 min |
| Oct 16, 4:07 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 25 min |
| Oct 16, 4:16 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 44 min |
| Oct 16, 4:48 PM CDT | Tornado Warning | JAN | Simpson | 42 min |
| Oct 16, 5:06 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 39 min |
| Oct 16, 5:13 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 47 min |
| Oct 16, 5:19 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 26 min |
| Oct 16, 5:40 PM CDT | Tornado Warning | JAN | Holmes | 17 min |
| Oct 16, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 42 min |
| Oct 16, 5:58 PM CDT | Tornado Warning | JAN | Issaquena | 32 min |
| Oct 16, 6:01 PM CDT | Tornado Warning | JAN | Simpson | 17 min |
| Oct 16, 6:18 PM CDT | Tornado Warning | JAN | Sharkey | 27 min |
| Oct 16, 6:36 PM CDT | Tornado Warning | JAN | Yazoo | 54 min |
| Oct 16, 6:50 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.